MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FREEZOR XTRA CARDIAC CRYOABLATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP FREEZOR XTRA CARDIAC CRYOABLATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 217F3
Medical Device Problem Codes Material Integrity Problem (2978); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the 217f2 electrophysiology catheter with lot number 18851 was returned and analyzed.During external visual inspection of the shaft segment, a cut on the shaft was observed at 42.5" from the catheter tip.The catheter smart chip data was reviewed.Data indicated that the catheter was used for 6 applications on the reported event date.During system performance testing with the console, the console initiated a "coaxial connector" animation warning.During pressure testing and inspection of the shaft segment, a shaft breach was observed at the strain relief tip.In conclusion, the electrophysiology catheter failed the returned product inspection due to the shaft breach.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure,several system notices were received indicating that the safety system detected a high level of refrigerant flow and stopped the injection.The electrophysiology (ep) catheter, electrical umbilical cable and co axial umbilical cable were replaced without resolve.The electrophysiology (ep) catheter was replaced again for another model to resolve the issue. the case was completed with cryo.Data files were reviewed and pressure mismatches were noted with the electrophysiology (ep) catheter. a service was recommended and carried out.No issues were noted and the console was serviced as appropriate no patient complications have been reported as a result of this event.

Brand Name
FREEZOR XTRA CARDIAC CRYOABLATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
Manufacturer (Section G)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA   H9R 5Z8
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16969575
Report Number3002648230-2023-00257
Device Sequence Number17449396
Product Code LPB
UDI-Device Identifier00763000542108
UDI-Public00763000542108
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Model Number217F3
Device Catalogue Number217F3
Device Lot Number18851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Initial Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age10 YR
Patient SexFemale